Alert archive / Montana / Fire Weather Watches in 2021

Fire Weather Watch 7, NWS Missoula, MT

September 7, 20217 counties in Montana

NWS Missoula, MT issued this fire weather watch at Sep 7, 2021, 3:51 AM MDT for 7 counties in Montana. It took effect at Sep 8, 2021, 1:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 7, 2021, 3:51 AM MDT (09:51 UTC)
In effect from
Sep 8, 2021, 1:00 PM MDT
Expired
Sep 7, 2021, 12:16 PM MDT
In force
Issued by
NWS Missoula, MT

Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3817 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS85 KMSO 070951
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
351 AM MDT Tue Sep 7 2021

MTZ110-111-081600-
/O.NEW.KMSO.FW.A.0007.210908T1900Z-210909T0200Z/
Deerlodge/West Beaverhead-East Beaverhead-
351 AM MDT Tue Sep 7 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire 
  Zone 111 (East Beaverhead). 

* Impacts: The combination of gusty winds and low humidity may
  produce critical fire weather conditions. 

* Winds: West 15 to 25 mph with gusts of 25 to 35 mph. 

* Minimum humidities: 7 to 13 percent. 

&&

$$
1 follow-up statement
805 
WWUS85 KMSO 071816
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
1216 PM MDT Tue Sep 7 2021

MTZ110-111-081830-
/O.UPG.KMSO.FW.A.0007.210908T1900Z-210909T0200Z/
/O.NEW.KMSO.FW.W.0017.210908T1900Z-210909T0200Z/
Deerlodge/West Beaverhead-East Beaverhead-
1216 PM MDT Tue Sep 7 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY...

The Fire Weather Watch is no longer in effect. 

* Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire 
  Zone 111 (East Beaverhead). 

* Impacts: The combination of gusty winds, low humidity, and high
  Haines will produce critical fire weather conditions on 
  Wednesday.
  

* Winds: West 15 to 25 mph with gusts of 25 to 35 mph.

* Minimum humidities: 7 to 13 percent.

* Haines Index : 6 high.

&&

$$

IDZ103-081830-
/O.NEW.KMSO.FW.A.0008.210908T1900Z-210909T0200Z/
Clearwater/Nez Perce-
1116 AM PDT Tue Sep 7 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* Affected area: Fire Zone 103 (Clearwater/Nez Perce). 

* Impacts: The combination of gusty winds, low humidity, and high
  Haines may produce critical fire weather conditions on 
  Wednesday.

* Winds: Southwest 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 10 to 15 percent.

* Haines Index : 6 high.

&&

$$

MTZ109-081830-
/O.NEW.KMSO.FW.A.0008.210908T1900Z-210909T0200Z/
Bitterroot-
1216 PM MDT Tue Sep 7 2021

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* Affected area: Fire Zone 109 (Bitterroot). 

* Impacts: The combination of gusty winds, low humidity, and high
  Haines may produce critical fire weather conditions on 
  Wednesday.

* Winds: Southwest 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 10 to 15 percent.

* Haines Index : 6 high. 

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Sep 7, 3:10 AM MDT, 41 minutes earlier.

Area forecast discussion, Sep 7, 3:10 AM MDT, 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
310 AM MDT Tue Sep 7 2021

.DISCUSSION...A ridge of high pressure will amplify across the
Northern Rockies this afternoon, leading to a warming and drying
trend. High temperatures will run 10 degrees above normal this
afternoon under scattered high cloud cover. Stable conditions and
the presence of southwesterly flow will lead to an increase of
wildfire smoke across the Northern Rockies through Wednesday
morning. Smoke will likely focus across central Idaho and
southwest Montana today, before spreading north into western
Montana Tuesday night into Wednesday morning.

Breezy westerly winds will develop across the Northern Rockies
Wednesday afternoon and evening. The presence of an upper level
jet streak associated with an approaching upper level trough will
create favorable conditions for breezy winds. High temperatures
Wednesday will approach record levels. Wildfire smoke will serve
as the limiting factor for how high temperatures climb. A Fire
Weather Watch has been issued for the Beaverhead-Deerlodge
National Forest in Southwest Montana Wednesday afternoon and
evening due to the combination of hot, dry, and windy conditions.

Breezy westerly winds will redevelop Thursday, particularly
across western Montana and along the Continental Divide. A Pacific
disturbance moving across eastern Washington will lead to an
increase of mid-level moisture. Elevated isolated showers and
thunderstorms will develop across central Idaho and western
Montana Wednesday evening. Given the warm and dry low levels,
little to any precipitation is expected.

Temperatures will trend cooler Friday into the weekend under a
progressive westerly flow pattern. Deterministic model guidance
suggests a weather system will track across central Idaho and
western Montana late Friday into Saturday. This system has been
trending towards a wetter solution during the last 24 hours or so.
Nonetheless, considerable uncertainty remains across the suite of
model solutions. The probability of wetting rain (>= 0.10”) is
focused along and south of the I-90 corridor, where a 30-40%
chance exists. Stay tuned! /Lukinbeal

&&

.AVIATION...High pressure will strengthen across the Northern
Rockies airspace today, with diurnally driven winds developing
this afternoon. Wildfire smoke will increase across central Idaho
and west-central and southwest Montana after 07/1800Z.
Southwesterly flow will steer wildfire smoke orientating from
California and Oregon across the Northern Rockies airspace. Smoke
will pool into valley locations Tuesday night into Wednesday
morning, with visibility impacts being possible for KMSO, KBTM,
and KSMN. /Lukinbeal

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening Deerlodge/West Beaverhead...East Beaverhead.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:16 PM MDTFire Weather WatchMSORavalli15 hr
Sep 7, 12:16 PM MDTRed Flag WarningMSOBeaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 2 more32 hr

Nearby

Fire Weather Watches in Montana, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.